Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Child has crick in neck and severe headache. Not cured by ibuprofen. What's causing this?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
Hello, both of my sons have a crick in their neck and bad headaches.I've put wet,hot towels on them and gave them ibprofin.Need help they're still hurting. they are 15 and 13. Possible a cold has settled there?
Posted Mon, 18 Feb 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 1 hour later

Thank you for posting your query.

First of all, let me reassure you that your sons' symptoms do not suggest to any serious brain disease.

As you suspect, the headaches are most likely related to the cold.

You should continue with ibuprofen tablets round the clock (three times daily). In between, you may give them paracetamol tablets if pain is still persistent.

Steam inhalation would also be useful.

If they have sneezing or running nose, antihistamine such as levocetrizine tablets would also be useful.

The symptoms should resolve in a few days and there is no need to worry.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor